A Carlitz identity for the wreath product Cᵣ ≀ Sn

Chak On CHOW, Toufik Mansour MANSOUR

Research output: Contribution to journalArticles

9 Citations (Scopus)

Abstract

We present in this work a new flag major index fmajᵣ for the wreath product Gᵣ,n = Cᵣ ≀ Sn , where Cᵣ is the cyclic group of order r and Sn is the symmetric group on n letters. We prove that fmajᵣ is equidistributed with the length function on Gᵣ,n and that the generating function of the pair (desᵣ,fmajᵣ) over Gᵣ,n, where desᵣ is the usual descent number on Gᵣ,n, satisfies a “natural” Carlitz identity, thus unifying and generalizing earlier results due to Carlitz (in the type A case), and Chow and Gessel (in the type B case). A q-Worpitzky identity, a convolution-type recurrence and a q-Frobenius formula are also presented, with combinatorial interpretation given to the expansion coefficients of the latter formula. Copyright © 2010 Elsevier Inc.
Original languageEnglish
Pages (from-to)199-215
JournalAdvances in Applied Mathematics
Volume47
Issue number2
DOIs
Publication statusPublished - Aug 2011

Citation

Chow, C.-O., & Mansour, T. (2011). A Carlitz identity for the wreath product Cᵣ ≀ Sn. Advances in Applied Mathematics, 47(2), 199-215.

Keywords

  • Wreath product
  • Descent
  • Flag major index
  • q-Eulerian polynomial
  • Carlitz identity

Fingerprint Dive into the research topics of 'A Carlitz identity for the wreath product Cᵣ ≀ Sn'. Together they form a unique fingerprint.